MAUDE Adverse Event Report: Ethicon Inc. LAPRA-TY; Clip, Implantable

Ethicon Inc. LAPRA-TY; Clip, Implantable
Catalog Number XC200
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture clip was used.The clip could not be loaded into an applier properly.The clip could not be deployed.Another device was used to complete the case.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).The following information was requested, but unavailable: - please provide the applier product code and lot number? unk.- please explain how the clips were loading into the applier? unk.- please confirm if the jaws of the applier are at 90 degree to the surface of the clip cartridge when loading: unk.Additional information was requested, and the following was obtained: - were you able to lock the clip closed on the suture? no.- please confirm if there is an issue with the applier? no.- was the applier checked for damaged (jaws straight and aligned)? no.H3: investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample revealed that the xc200 cartridge (b) was received opened with 5 clips loaded and with no apparent damage.In addition, an opened foil was received along with the device.In an attempt to replicate the reported incident, the clips were tested for functionality with a test device.Upon functional testing of the reload, the instrument loaded, retained, and deployed 4 clips as intended over the suture.The clips were fully functional and conforming.The event described could not be confirmed as the clips performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device 10b81b/xc20022 and no non conformances/manufacturing irregularities related to the malfunction were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
LAPRA-TY
Common Device Name
Clip, Implantable
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Angelo
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50944744
Report Number2210968-2026-09898
Device Sequence Number15840765
Product Code FZP
UDI-Device Identifier10705031206885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXC200
Device Lot Number10B81B
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/21/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown